Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 324, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 3, 2000, 2:48 PM CDT for Rankin County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 3, 2000, 2:48 PM CDT (19:48 UTC)
- Expired
- May 3, 2000, 3:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rankin County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 031949 SVRJAN MSC121-032030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT WED MAY 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 330 PM CDT * AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF BRANDON...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR BRANDON AT 255 PM CDT NEAR PEARL AT 300 PM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3210 9010 3216 8990 3240 9000 3228 9015 65
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:30 AM CDT, 11 hours 18 minutes earlier.
Area forecast discussion, May 3, 3:30 AM CDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 AM CDT WED MAY 3 2000 LATEST SURFACE ANALYSIS SHOWS STATIONARY BOUNDARY STRETCHING FROM NEAR THE GA/SC BORDER AND UP THROUGH CENTRAL TX. DEWPOINTS OVER THE SW CORNER OF THE STATE ARE IN THE UPPER 60S...WHILE ELSEWHERE THEY RANGE FROM THE LOWER TO MID 60S. 88D SHOWING A LARGE AREA OF SHOWERS AND THUNDERSTORMS MOVING EAST OVER CENTRAL LA AT THIS TIME. MODELS ARE AGAIN IN FAIRLY GOOD AGREEMENT THIS RUN. HIGH PRESSURE WILL STAY OFF TO OUR EAST. 500 MB LOW IN SOUTH CENTRAL OK WILL CONTINUE TO MEANDER EAST ALONG THE TX/OK BORDER THROUGH LATE THURSDAY. SLIGHT DIFFERENCES IN THE MODELS AGAIN OCCUR WITH THE TIMING AND PLACEMENT OF SHORTWAVE ENERGY ROUNDING THE BASE OF THE TROF IN TEXAS. GULF MOISTURE WILL CONTINUE TO BE BROUGHT INTO THE REGION BY THE SOUTHERLY/SOUTHEASTERLY WINDS WITH THE AXIS OF GREATEST MOISTURE ALONG AND WEST OF THE MS RIVER. THE GREATEST AMOUNTS OF INSTABILITY WILL BE OVER THE SOUTHWESTERN ZONES...WHICH ARE CLOSEST TO THE COLD POOL...AND EJECTING SHORTWAVES. LI/S AVERAGE AROUND -3 TO -6 AND CAPES RANGE ANYWHERE FROM 1000 TO 1500 J/KG. MAIN FOCUSING AGENT FOR INITIATION OF CONVECTION WILL BE OLD OUTFLOW BOUNDARIES. IN COORDINATING WITH KLIX...HAVE DECIDED TO MENTION POSSIBILITY OF SEVERE STORMS IN THE SOUTHWESTERN ZONES TODAY. SPC HAS THIS AREA IN SLIGHT RISK. WITH NO OTHER SPECIFIC FOCUSING AGENT OTHER THAN OLD BOUNDARIES...WILL MENTION ONLY CHANCE POPS FOR THE LATTER TWO PERIODS OF PACKAGE. LOOKING AT GUIDANCE...NUMBERS ARE FAIRLY CLOSE AND WILL NOT STRAY TOO MUCH. HIGHEST POPS WILL BE IN THE WEST AND DECREASE EASTWARD. TEMPS LOOK OK. QPF DISCUSSION: SCATTERED SHOWERS AND STORMS IN NE CWFA WILL MOVE OUT SOON. HOWEVER...MORE IMPULSES RIDE UP IN SWLY FLOW WITH A FEW BOUNDARIES AROUND. AVN LOOKS BEST AMONGST MODELS ON QPF...YET AMOUNTS LOOK TOO LIGHT WITH PRECIPITABLE WATERS INCHING TOWARDS 1.4 INCHES AND FAIRLY UNSTABLE ATMOSPHERE IN PLACE. WILL LEAN TOWARDS MORE ROBUST HPC BASIN AMOUNTS WITH HIGHEST AMOUNTS WESTERN SECTIONS (0.50-1.00)...TRENDING DOWN TOWARDS THE E/NE CWFA (0.10-0.25). CONF:IDENCE WILL BE MARGINAL DUE LACKING LOW LEVEL FOCUS. CURRENT EXTENDED LOOKS FINE. JAN 79/64 81/62 6443 MEI 82/62 82/62 4332 .JAN... MS...NONE. AR...NONE. LA...NONE. 32/05
In the hours before
Special weather statement, May 3, 10:21 AM CDT, 4 hours 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 040400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1020 AM CDT TUE MAY 2 2000 AN UPPER LEVEL LOW PRESSURE SYSTEM REMAINED OVER THE SOUTHERN PLAINS ...CENTERED OVER OKLAHOMA AND NORTH TEXAS. AT THE SURFACE...A NEAR- STATIONARY BOUNDARY REMAINED STRETCHED FROM NORTH GEORGIA INTO MISSOURI THIS MORNING. THE FOCUSING MECHANISM FOR SHOWERS AND THUNDERSTORMS OVER THE LOWER MISSISSIPPI RIVER VALLEY HAS BEEN A WEAK SURFACE TROUGH OF LOW PRESSURE THAT EXTENDED FROM NORTHWEST MISSISSIPPI INTO SOUTHEAST LOUISIANA. THIS WEAK BOUNDARY WILL GRADUALLY DRIFT EAST TODAY AS THE UPPER SYSTEM SLOWLY LIFTS NORTHEAST TOWARD THE MIDDLE MISSISSIPPI RIVER VALLEY. WITH ABUNDANT MOISTURE OVER THE REGION...LOCALLY HEAVY RAINFALL WILL DEVELOP TODAY IN STRONGER THUNDERSTORMS...MAINLY OVER NORTHWEST MISSISSIPPI. WEAK FRONTAL SUPPORT AND LIMITED WIND SHEAR WILL PRECLUDE ORGANIZED SEVERE THUNDERSTORM ACTIVITY. HOWEVER...ENOUGH INSTABILITY COULD EXIST TO SUPPORT ISOLATED SEVERE THUNDERSTORMS DURING MAXIMUM HEATING IN THE LATE AFTERNOON AND EARLY EVENING. THE PRIMARY SEVERE WEATHER THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. IN AREAS WHERE RAINFALL HAS BEEN PERSISTENT...LOCALIZED FLOODING COULD DEVELOP. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:40 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 35 min |
| May 2, 8:35 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 25 min |
| May 2, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 30 min |
| May 2, 10:45 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Yazoo | 45 min |
| May 2, 11:32 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 28 min |
| May 3, 4:45 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 45 min |
| May 3, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 28 min |
| May 3, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.